MAUDE Adverse Event Report: CAREFUSION MINIBORE BI-FUSE PRESSURE 2 IV CONNECTOR; SET, ADMINISTRATION, INFUSION

CAREFUSION MINIBORE BI-FUSE PRESSURE 2 IV CONNECTOR; SET, ADMINISTRATION, INFUSION
Model Number MZ5307
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.
 
Event or Problem Description
It was reported that the bi-fuse connector cracked when the nurse went to cap the tubing with an alcohol impregnated cap on the general medicine transplant unit.The customer states that there was no patient injury.
 
Event or Problem Description
It was reported that when the iv fluids were discontinued, the nurse placed an alcohol impregnated cap on the bi-fuse connector and it cracked on the general medicine transplant unit.The customer states that there was no patient injury.
 
Additional Manufacturer Narrative
The customer¿s report that the bi-fuse connector cracked was confirmed to be a crack on the male luer collar.Received from the customer was one used extension set model mz5307 lot unknown.The set was received with blue disinfecting caps on the female luer ports and also the male luer end.Visual inspection observed that the male spin collar on the suspect extension set had one crack running parallel to the direction of the flow.Dimensional testing using the go/no go gauge showed the mail luer is within specification.Closer inspection under a lab microscope observed no tool marks and no stress marks.Dimensional testing using the go/no go gauge showed the mail luer to be within specification.The root cause could not be determined.

Brand Name
MINIBORE BI-FUSE PRESSURE 2 IV CONNECTOR
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8609708
Report Number9616066-2019-01293
Device Sequence Number11347796
Product Code FPA
UDI-Device Identifier10885403230615
UDI-Public10885403230615
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMZ5307
Device Catalogue NumberMZ5307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 FEMALE LUER DUALCAP,1 MALE LUER DUALCAP; ALCOHOL IMPREGNATED CAP, TD (B)(6)2019; ALCOHOL IMPREGNATED CAP, TD- (B)(6) 2019